Alert archive / Colorado / High Wind Warnings in 2022

High Wind Warning 6, NWS Pueblo, CO

March 23, 202211 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Mar 23, 2022, 3:05 AM MDT for 11 counties in Colorado. It took effect at Mar 23, 2022, 10:00 AM MDT. It was in force for 7 hr. 30 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2022, 3:05 AM MDT (09:05 UTC)
In effect from
Mar 23, 2022, 10:00 AM MDT
Expired
Mar 23, 2022, 5:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 10:15 AM MDTNON-TSTM WND GST 527 N Black Forest, COMESONET STATION CW3702 BLACK FOREST.
Mar 23, 10:15 AM MDTNON-TSTM WND GST 553 Ene Falcon, COASOS STATION KFLY FALCON AIRPORT.
Mar 23, 10:45 AM MDTNON-TSTM WND GST 591 Se Peterson Afb, COASOS STATION KCOS COLORADO SPRINGS AIRPORT.
Mar 23, 10:49 AM MDTNON-TSTM WND GST 534 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Mar 23, 10:53 AM MDTNON-TSTM WND GST 525 Ne Blende, COAWOS STATION KPUB PUEBLO AIRPORT.
Mar 23, 10:59 AM MDTNON-TSTM WND GST 515 Wsw Falcon, COMESONET STATION DW0602 COLORADO SPRINGS.
Mar 23, 11:06 AM MDTNON-TSTM WND GST 534 Sw Ramah, COMESONET STATION TT565 RAMAH.
Mar 23, 11:16 AM MDTNON-TSTM WND GST 528 S Fountain, COMESONET STATION FW6605 FOUNATIN.
Mar 23, 11:27 AM MDTNON-TSTM WND GST 505 N Colorado Springs, COMESONET STATION CO032 025S146 GARDEN OF THE GODS.
Mar 23, 11:35 AM MDTNON-TSTM WND GST 524 E Crystola, COMESONET STATION RRAC2 1 SE RAMPART RSVR.
Mar 23, 11:37 AM MDTNON-TSTM WND GST 604 Se Air Force Academy, COAWOS STATION KAFF US AIR FORCE ACADEMY.
Mar 23, 11:41 AM MDTNON-TSTM WND GST 547 Wnw Truckton, COAWOS STATION KABH ELLICOTT-B AFA.
Mar 23, 11:41 AM MDTNON-TSTM WND GST 661 Se Peterson Afb, COASOS STATION KCOS COLORADO SPRINGS AIRPORT.
Mar 23, 11:47 AM MDTNON-TSTM WND GST 556 Ssw Colorado Springs, COAWOS STATION KCWN CHEYENNE MTN AIR STN.
Mar 23, 11:53 AM MDTNON-TSTM WND GST 585 Ne Blende, COAWOS STATION KPUB PUEBLO AIRPORT.
Mar 23, 11:55 AM MDTNON-TSTM WND GST 583 Wsw Fountain, COAWOS STATION KFCS FT CARSON AIRPORT.
Mar 23, 11:58 AM MDTNON-TSTM WND GST 515 Ese Wetmore, COMESONET STATION RDDC2 RED CREEK.
Mar 23, 12:04 PM MDTNON-TSTM WND GST 585 Ne Blende, COCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 5 NE BLENDE. AWOS STATION KPUB PUEBLO AIRPORT.
Mar 23, 12:04 PM MDTNON-TSTM WND GST 595 Ne Blende, COAWOS STATION KPUB PUEBLO AIRPORT.
Mar 23, 12:15 PM MDTNON-TSTM WND GST 563 Ene Falcon, COASOS STATION KFLY FALCON AIRPORT.
Mar 23, 12:18 PM MDTNON-TSTM WND GST 506 Se Air Force Academy, COMESONET STATION FW7031 COLORADO SPRINGS.
Mar 23, 12:25 PM MDTNON-TSTM WND GST 502 N Monument, COMESONET STATION CO185 HS MONUMENT.
Mar 23, 12:30 PM MDTNON-TSTM WND GST 503 W Falcon, COMESONET STATION FW6663 COLORADO SPRINGS.
Mar 23, 12:39 PM MDTNON-TSTM WND GST 576 Ssw Colorado Springs, COMESONET STATION AU923 COLORADO SPRINGS.
Mar 23, 12:54 PM MDTNON-TSTM WND GST 586 Ssw Colorado Springs, COAWOS STATION KCWN CHEYENNE MTN AIR STN.
Mar 23, 1:13 PM MDTNON-TSTM WND GST 545 Ne Blende, COAWOS STATION KPUB PUEBLO AIRPORT.
Mar 23, 1:33 PM MDTNON-TSTM WND GST 583 Wsw Fountain, COAWOS STATION KFCS FT CARSON AIRPORT.
Mar 23, 1:35 PM MDTNON-TSTM WND GST 534 E Crystola, COMESONET STATION RRAC2 1 SE RAMPART RSVR.
Mar 23, 2:10 PM MDTNON-TSTM WND GST 523 W Falcon, COMESONET STATION FW6663 COLORADO SPRINGS.
Mar 23, 2:12 PM MDTNON-TSTM WND GST 661 Se Peterson Afb, COASOS STATION KCOS COLORADO SPRINGS AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1772 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

363 
WWUS75 KPUB 230905
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
305 AM MDT Wed Mar 23 2022

COZ084>086-089-231715-
/O.UPG.KPUB.HW.A.0002.220323T1600Z-220323T2300Z/
/O.NEW.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
305 AM MDT Wed Mar 23 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON...

* WHAT...North winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...El Paso, Pueblo, and Crowley Counties.

* WHEN...From 10 AM this morning to 5 PM MDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ093-095-097-231715-
/O.NEW.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/
La Junta Vicinity/Otero County-Western Kiowa County-
Las Animas Vicinity/Bent County-
305 AM MDT Wed Mar 23 2022

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
MDT THIS AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Otero, Bent, and Western Kiowa Counties.

* WHEN...From 10 AM this morning to 5 PM MDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
3 follow-up statements
637 
WWUS75 KPUB 231319
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
719 AM MDT Wed Mar 23 2022

COZ069>071-232130-
/O.EXA.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
719 AM MDT Wed Mar 23 2022

...HIGH WIND WARNING HAS BEEN ISSUED UNTIL 5 PM MDT THIS 
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...The San Luis Valley

* WHEN...From 10 AM this morning to 5 PM MDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ084>086-089-093-095-097-232130-
/O.CON.KPUB.HW.W.0006.220323T1600Z-220323T2300Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-La Junta Vicinity/Otero County-
Western Kiowa County-Las Animas Vicinity/Bent County-
719 AM MDT Wed Mar 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

* WHAT...North winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...El Paso, Pueblo, and Crowley Counties.

* WHEN...From 10 AM this morning to 5 PM MDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
262 
WWUS75 KPUB 232109
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
309 PM MDT Wed Mar 23 2022

COZ069>071-232215-
/O.CAN.KPUB.HW.W.0006.000000T0000Z-220323T2300Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
309 PM MDT Wed Mar 23 2022

...HIGH WIND WARNING IS CANCELLED...

The threat for frequent wind gusts at or above 58mph has 
decreased, therefore, will cancel the High Wind Warning for the
San Luis Valley.

$$

COZ084>086-089-093-095-097-232300-
/O.CON.KPUB.HW.W.0006.000000T0000Z-220323T2300Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-La Junta Vicinity/Otero County-
Western Kiowa County-Las Animas Vicinity/Bent County-
309 PM MDT Wed Mar 23 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to around 60 mph.

* WHERE... El Paso, Pueblo, Crowley, Otero, Bent, and eastern
  Kiowa counties.

* WHEN...Until 5 PM MDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
051 
WWUS75 KPUB 232304
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
504 PM MDT Wed Mar 23 2022

COZ084>086-089-093-095-097-240015-
/O.EXP.KPUB.HW.W.0006.000000T0000Z-220323T2300Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-La Junta Vicinity/Otero County-
Western Kiowa County-Las Animas Vicinity/Bent County-
504 PM MDT Wed Mar 23 2022

...HIGH WIND WARNING HAS EXPIRED...

Winds will continue to gradually diminish through the evening.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Mar 22, 11:44 PM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 22, 11:44 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1144 PM MDT Tue Mar 22 2022

.UPDATE...
Issued at 604 PM MDT Tue Mar 22 2022

Let High Wind Warning expire for the far sern plains.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 337 PM MDT Tue Mar 22 2022

...Key Messages:

1) Strong winds continue this afternoon far southeast plains

2) Another round of strong winds possible tomorrow...

Strong gradient winds have mixed down across the southeast plains
with a couple of high wind criteria gusts across Baca county this
afternoon.  Meanwhile, shortwave energy dropping down the western
side of the central plains closed low has combined with instability
and remnant moisture to fire off some convective snow showers in and
near the mountains this afternoon.  These have helped to boost
localized wind gusts to 50 to 55 mph across portions of El Paso
county and bring some brief visibility restrictions with fast moving
isolated snow showers. Both winds and showers will decrease this
evening with loss of heating and mixing.

Another stronger lobe of energy will rotate around the west side of
the upper low Wednesday morning.  This increases the winds aloft
with mixing and downward forcing on the back side bringing the
potential for gusts up to 60 to 65 mph across portions of the
southeast plains late morning through the early afternoon. Signal
for high winds maximizes across El Paso, Pueblo, and Crowley
counties with winds appearing to stay just under high wind criteria
elsewhere. Have issued a High Wind Watch for these locations in
collaboration with NWS BOU to the north.  This will run from 16z
through 23z though with window for maximum gusts will likely be in
the 17z through 21z time frame.  Otherwise drier air moving in
tomorrow will keep the forecast dry.  This will raise concerns for
spotty critical fire weather conditions across Pueblo and eastern
Fremont counties. Give the majority of Pueblo county received some
heavy snow yesterday (across southern and eastern portions of the
county), fuels are likely not critical over a sufficient portion of
the zone to warrant fire weather highlights.  Winds will subside
some during the late afternoon.  -KT

.LONG TERM...(Wednesday night through Tuesday)
Issued at 337 PM MDT Tue Mar 22 2022

Key Messages:

1) A strong ridge of high pressure will begin building over the
area, bringing low precipitation chances and above average
temperatures.

Thursday - Monday... A stretch of quiet weather is expected for the
long term period. The GEFS and EPS ensemble models are in agreement
about a stout and anomalously strong ridge of high pressure building
over the western US and pushing over Colorado. With this ridge in
place, synoptic descent will increase across southern Colorado.
Given that, quiet weather will be in place across the forecast area.
Precipitation chances will remain extremely low across the region
through the long term period, less than 10% chance of precipitation.
Temperatures will also begin to warm quickly across the area given
the strong ridge and downsloping winds off of the higher terrain.
Temperatures will likely be 10+°F above average across southern
Colorado. The warmest temperatures are expected to be around the
Sunday timeframe, which is when the ridge will be directly over the
area. There are signals of possibly another trough digging across
the area late in the period. This would begin increasing
precipitation chances late Monday, particularly across the
mountains.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1125 PM MDT Tue Mar 22 2022

...High Wind Warning conditions are expected to impact KCOS and
KPUB tomorrow...mainly between the hours of 16Z and 22Z for KCOS
and 17Z to 22Z for KPUB...

VFR conditions should be predominantly in place for all TAF sites
throughout the forecast period, with the exception that there will
be some lingering -SHSN in the vicinity of KCOS and KPUB which
could temporarily reduce VIS and CIGs down to IFR or even LIFR
criteria for approximately the next 5 hours at KCOS and 3 hours
for KPUB. KCOS will have the better chance to see temporary
IFR/LIFR conditions as a majority of the shower activity is just
to the north on the latest radar imagery.

Winds will continue to be gusty at times throughout the night for
KCOS and KPUB during the next 6 hours but will weaken slightly and
then increase out of the north for all terminals tomorrow
afternoon. Be advised that winds could potentially become strong
enough to cause minor damage at the terminals of KCOS and KPUB as
winds could reach gusts in excess of 50kts between 16Z and 22Z at
KCOS and 17Z to 22Z at KPUB. Winds will continue to weaken by
later in the evening tomorrow with diurnally forced winds towards
the end of the forecast period for KALS, while KCOS and KPUB
could still be influenced by the trough downstream, and remain
breezy out of the north at the end of the forecast period. -Stewey

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 10 AM MDT Wednesday through Wednesday
afternoon for COZ084>086-089.

&&

UPDATE...PETERSEN
SHORT TERM...KT
LONG TERM...SIMCOE
AVIATION...STEWARD
Hazardous weather outlook, Mar 22, 11:37 PM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1137 PM MDT Tue Mar 22 2022

COZ058>089-093>099-240545-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1137 PM MDT Tue Mar 22 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

North winds will once again gust to 45 to 60 mph across the
plains and the I-25 corridor on Wednesday.

Spotty near critical fire weather conditions are possible
Wednesday across the San Luis Valley, and Fremont and Pueblo
counties.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/SIMCOE

Nearby

High Wind Warnings in Colorado, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.